MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180625
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 6mm x 25cm deltafill 18 coil was returned contained in the decontamination pouch.Visual inspection was performed.It could be noted that the core wire was protruding from the introducer.The complaint device was inspected under the microscope.The introducer was observed opened due to kink damage, causing the core wire and the proximal portion of the embolic coil to be protruded through the introducer slit.The protruding part of the coil was inspected and found to be slightly kinked; it remained attached to the resistance heating (rh) coil.The issue documented that the coil protruded from the introducer was confirmed based on the evidence obtained during the visual and microscopic inspection.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil introducer insertion through the rotative hemostasis valve (rhv) and seating the tip in the hub of the microcatheter due to continuous saline flush not being established, which can result in introducer and coil damage.The kink damage observed in the coil was not originally documented in the complaint; however, it could result from the difficulty experienced during the procedure that could not be replicated in the laboratory.A review of manufacturing documentation associated with this lot (30915600) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points through the manufacturing process to prevent damages such as coil stretching and introducer damage from leaving the facility.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure with the target located on the inferior mesenteric artery and the right accessory renal artery, a 6mm x 25cm deltafill 18 coil (dlf180625 / 30915600) was used.Immediately after the physician started to delivery the device, the coil protruded from around the connection of the sheath between the green and white.The coil could not be used.A continuous flush was maintained through the excelsior® 1018® microcatheter (stryker).There was no negative impact to the patient.No additional information is available.The complaint device was returned for evaluation and analysis.Based on the result of the product analysis completed on 12-dec-2023, the reported issue meets usfda reporting criteria under 21 cfr 803 as a "malfunction.".

Brand Name
DELTAFILL18 6MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18312676
Report Number3008114965-2023-00934
Device Sequence Number17798729
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberDLF180625
Device Lot Number30915600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Initial Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® 1018® MICROCATHETER (STRYKER)
Patient SexUnknown